What can be the cause of oral thrush that won't go away with proper medication?
I am 23 years old and I caught oral thrush almost 2 years ago when I was taking antibiotics. I have since then taken medicine for it about 4 different times (lozenges, pills, rinse). It seems like it gets better, but somehow it keeps coming back. I don't have any other medical problems. It isn't painful at all, but I do have a white coating on my tongue. Is there a specialist I should see to take care of this problem?
Recurrent thrush is a problem because of what it can represent. In other words, the bacteria that cause thrush, usually some form of the fungus candida, are present everywhere in our environment and on our skins and don't affect us.They are what is called "normal flora." When the body stops being able to control the amount of the fungus, and it continues to grow unchecked, then people will start to have symptoms. Sometimes these infections can be very serious. Things that will make people more likely to have difficulty controlling the levels of normal environmental bacteria and fungi include immune diseases such as HIV and medications that affect your immune system, such as steroids. Even something as simple as taking an inhaler for asthma can be enough, if the inhaler has steroids in it. This is why you should speak with your doctor about your condition. Alternatively, there are things other than thrush that can cause a white tongue. Some of them are normal, but others are either signs of serious conditions in your mouth or widespread conditions that can affect your whole body. Again, please speak to a physician to discuss why you still have a white coating on your tongue.